Go Back   NeuroTalk Support Groups > Health Conditions A - L > Chronic Pain

Chronic Pain Whatever the cause, support for managing long term or intractable pain.

Itching on Lyrica

Reply
Thread Tools Display Modes
Unread 02-21-2011, 10:29 PM   #1
rose_thorn98
Member
 
Join Date: Oct 2010
Posts: 190
My Mood:
Default Itching on Lyrica

Has anyone here experienced itching while on Lyrica?
rose_thorn98 is offline   Reply With Quote
Unread 02-22-2011, 12:00 AM   #2
Leesa
Senior Member
 
Leesa's Avatar
 
Join Date: Jan 2010
Location: Michigan
Posts: 1,424
My Mood:
Default

Hi ~ Usually the itching will stop after you've been on it awhile, BUT if you notice that your throat is itching or your tongue becomes swollen, STOP taking it and get to the doctors/hospital.

Also if the itching is too bothersome, you can take some benadryl to help. This is what I was told anyway. if you have hives tho, I think I'd quit taking it and call my doctor for a switch to something else. Best of luck & God bless. Hugs, Lee
__________________
recovering alcoholic, sober since 7-29-93;severe depression; 2 open spinal surgeries; severe sciatica since 1986; epidurals; trigger points; myelograms; Rhizotomy; Racz procedure; spinal cord stimulator implant (and later removal); morphine pump trial (didn't work);now inoperable; lumpectomy; radiation; breast cancer survivor; heart attack; fibromyalgia; on disability.



Often the test of courage is not to die, but to live..
.................................................. ...............Orestes
Leesa is offline   Reply With Quote
Unread 02-26-2011, 11:27 PM   #3
rose_thorn98
Member
 
Join Date: Oct 2010
Posts: 190
My Mood:
Default

Well after 6 months of Lyrica the itching is still just as bad as ever. So, now weening off it to see if itching stops. I did try Benadryl but it didn't help and it made me too tired.
rose_thorn98 is offline   Reply With Quote
Unread 02-28-2011, 03:52 PM   #4
Leesa
Senior Member
 
Leesa's Avatar
 
Join Date: Jan 2010
Location: Michigan
Posts: 1,424
My Mood:
Default

Good grief!! Bless your heart -- You sure were persistent ~ I wouldn't have tried it for 6 months! You poor thing - you must have gone NUTS with all that itching!

I hope to blazes the itching stops! I'm sure it will. Perhaps another nerve pain med like Topamax won't make you itch. It's worth a try. God bless and take care. Hugs, Lee
__________________
recovering alcoholic, sober since 7-29-93;severe depression; 2 open spinal surgeries; severe sciatica since 1986; epidurals; trigger points; myelograms; Rhizotomy; Racz procedure; spinal cord stimulator implant (and later removal); morphine pump trial (didn't work);now inoperable; lumpectomy; radiation; breast cancer survivor; heart attack; fibromyalgia; on disability.



Often the test of courage is not to die, but to live..
.................................................. ...............Orestes
Leesa is offline   Reply With Quote
Unread 03-08-2011, 09:40 PM   #5
72daywmn
Junior Member
 
Join Date: Jan 2011
Posts: 55
My Mood:
Default

Hi Rose_Thorn...

I'm SO sorry to hear about your itching on Lyrica. Have you spoken to your Doctor about this? It seems surprising to me that they wouldn't consider this an allergic or adverse reaction and have you discontinue it.

I had some mild itching but I was only on it for 5 days. Five miserable, agonizing days, where it did nothing for the pain but made me nearly suicidal and to this day I still don't remember most of what I said and did on the last two days on it... I had huge fights with loved ones and don't remember a thing except what's been repeated to me.
The docs took me off it immediately, and have it and now Neurontin listed on my medical records as an allergy.

If your doc won't consider this an allergy, get a 2nd opinion.

Good luck and keep us all posted! We're all here for ya!
72daywmn is offline   Reply With Quote
Unread 03-13-2011, 11:57 AM   #6
rose_thorn98
Member
 
Join Date: Oct 2010
Posts: 190
My Mood:
Default

At first they thought it was part of my condiditon, because the itching would go away after the first few days I increased the Lyrica. But I never had this all over itching before I went on the Lyrica. But I do have a weird undiagnosed neurological condition that causes all over body burning. So we thought the itching was part of that. But now I'm seeing a new Dr. and she is considering it could be an allergy. But I'm having to wean off of it.
rose_thorn98 is offline   Reply With Quote
Unread 03-27-2011, 04:28 AM   #7
razzle51
Member
 
razzle51's Avatar
 
Join Date: Aug 2006
Location: Iowa
Posts: 881
My Mood:
Default itching

as you can see here itching is a side effect. if it gets to bad call your dr and ask for something different

http://www.webmd.com/drugs/drug-9396...me=lyrica+oral
__________________
Remember That Life Is Short!!!" break the rules, Forgive quickly, Love truly, laugh uncontrolably, And never regret anything that made you smile
razzle51 is offline   Reply With Quote
Unread 03-31-2011, 07:50 AM   #8
Dr. Smith
Senior Member (Dr Smith is named after a character from Lost in Space, not a medical doctor)
 
Dr. Smith's Avatar
 
Join Date: Oct 2010
Location: Lost in Space
Posts: 3,480
Default

Quote:
Originally Posted by rose_thorn98 View Post
At first they thought it was part of my condiditon, because the itching would go away after the first few days I increased the Lyrica. But I never had this all over itching before I went on the Lyrica. But I do have a weird undiagnosed neurological condition that causes all over body burning. So we thought the itching was part of that. But now I'm seeing a new Dr. and she is considering it could be an allergy. But I'm having to wean off of it.
Hi rose_thorn98,

I was going to suggest a lower dose might eliminate or reduce the itching to tolerable while still providing adequate relief, but tapering off should yield the same answer.

It also occurs to me that it could be an interaction with something else you're taking (ain't chemistry wonnerful? ) - particularly other pain meds, but could be other things too. Worth asking about/checking into.

Doc
__________________
Dr. Zachary Smith
Oh, the pain... THE PAIN...

Dr. Smith is NOT a medical doctor. He was a character from LOST IN SPACE.
All opinions expressed are my own. For medical advice/opinion, consult your doctor.
Dr. Smith is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Itching rose_thorn98 Peripheral Neuropathy 9 12-04-2010 03:55 PM
Itching? Mere Peripheral Neuropathy 22 10-17-2010 10:34 PM
HELP - itching sailmaker510 Reflex Sympathetic Dystrophy (RSD and CRPS) 10 11-06-2009 12:34 PM
Itching Scottish Girl Reflex Sympathetic Dystrophy (RSD and CRPS) 6 10-05-2009 02:54 PM
Lyrica doses plus other meds with Lyrica? Sydney Reflex Sympathetic Dystrophy (RSD and CRPS) 2 05-31-2007 10:37 PM


All times are GMT -5. The time now is 10:40 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives